Background: Hodgkin's lymphoma is a hematologic malignancy of lymphocyte cells. Intrahepatic or extrahepatic disorders can cause jaundice associated with lymphoma. An extrahepatic obstructive jaundice due to lymphoma is still rarely reported, the incidence is only 1.3% out of 370 patients.
Case Description: A male patient, 44 years old, admitted to the hospital because his eyes and all over his body became yellowish. He also felt itchy on his skin, and his stool color was pale. The patient was diagnosed with a post-chemotherapy relapse of Hodgkin's lymphoma twice with different regimens. The first chemotherapy was with the CHOP regimen. We evaluated the patient nine months after the chemotherapy with abdominal CT-scan, and we found paraaortic lymphadenopathy with infiltration to the spleen and gaster. Then, the patient was re-chemotherapy using Mesna's ICE regimen. Seven months after the second chemotherapy, the patient was re-admitted to the hospital with jaundice throughout his body. His laboratory results were 25.3 mg/dl for total bilirubin, 21.5 for direct bilirubin, 199 U/L for AST, 213 U/L for ALT, 469 mg/dl for ALP, and 6,400/mm3 for leukocytes. We found gall bladder hydrops and Intra-Hepatic Bile Duct Dilatation (IHBD) during an abdominal ultrasound examination. The results of the PET-scan showed multiple metastases to the peritoneal/omentum and diffuse lymphomatous infiltration in the gastric. After that, the patient was given the third chemotherapy with gemcitabine and vinorelbine regimens. His laboratory results in three weeks post-chemotherapy were, 6.4 mg/dl for total bilirubin, 5.87 mg/dl for direct bilirubin, 82 U/L for AST, and 36 U/L for ALT. We also found significant clinical improvement after the third chemotherapy.
Conclusion: The diagnosis is difficult to establish because many other things can also cause obstructive jaundice. Chemotherapy is one therapeutic choice in the management of obstructive jaundice related to Hodgkin's lymphoma.